Do Blood Pressure Drugs Cause Hair Loss?

blood pressure drugs cause hair loss

Blood pressure drugs can cause many side effects like nausea, dizziness, and headache. However, one of the more unusual side effects of these medications is hair loss. If you do experience hair loss because of your blood pressure medications, there are several things you should do.

Here’s which blood pressure drugs cause hair loss and how you can deal with it.

Blood Pressure Drugs that Cause Hair Loss

The link between hair loss and blood pressure drugs has been well-established. Medications like ACE inhibitors, beta-blockers, and diuretics all have warnings concerning hair loss on their labels. These include propanol, metoprolol, and atenolol.

What Can You Do?

There are many things you can do if you suspect that blood pressure medication is causing your hair loss.

  • Contact your doctor – like with most medical conditions, the smartest thing to do is go to your doctor’s office. He or she will take your medical history and examine your scalp to determine the nature of your hair loss.
  • Get more vitamins and minerals – several vitamins and minerals like biotin, zinc, and copper have been linked to hair growth. Try to get more of these in your diet.
  • Avoid Hair Dryers – the heat from air dryers and flatirons can cause a lot of damage to your hair. Try out air drying instead, as it’s a more natural, healthy way to dry your hair without causing any damage.

The Bottom Line

Although it’s known that blood pressure drugs cause hair loss, there could be many reasons why you’re losing hair. That’s why it’s best to contact a doctor and find the underlining cause of your condition. Once you do that, you can get proper treatment and potentially solve the problem in no time.